Addiction: Substance Abuse Community
Vicoden Addiction: Withdrawal Cymbalta Help?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vicoden Addiction: Withdrawal Cymbalta Help?

Hello,
I posted previously....I have chronic migraines and fibromyalgia. The only thing I've found that helps when I have severe pain is vicoden. I used to take 6 pills/day over 5 years ago cause my pain was so bad. Now I am down to 1 pill per day but would really like to be free of taking it except for when I have a severe migraine (which is once/week or so). My body is addicted to the vicoden which is why I still take 1/2 pill each night. Otherwise I really wouldn't sleep and have terrible withdrawal.
My migraines are better but I have terrible aching from fibromyalgia. My dr. recommended Cymbalta yet I fear taking it due to side effects and I have also read that it is very addictive. I don't want to take another addictive med when I'm already trying to stop the vicoden.
Has anyone found pain relief with Cymbalta or has taking Cymbalta helped anyone wean off vicoden?
My dr. is wanting to give it to me for my fibro pain. I really need to do something cause the fibro. pain is so bad that I really have no energy at all.
I appreciate any suggestions/advice/opinions.
sincerely,
star
Related Discussions
7 Comments Post a Comment
Blank
222369_tn?1274478235
I'm afraid you're having difficulty with a couple of terms. Your body is dependent on the Vicodin. Addiction is more of a need to have the drug from a mental aspect. the fact that your dose is so low after all these years indicated that you have a dependence, not an addiction. Also, Cymbalta can cause dependence, but it's not an addictive medication. In other words, you'll have to ween off the medication, and possibly have some withdrawals, but you won't have addictive type withdrawals that required recovery aftercare the rest of your life. Antidepressants have something called discontinuation syndrome. Ask your doctor about it and get all the information you can.
Blank
Avatar_n_tn
thank you for your post. i guess i didn't realize the difference between dependence and addiction. i guess i always thought i was addicted because my body has gotten 'used' to the vicoden and gets withdrawal symptoms if i don't take it. i tend to be really sensitive to meds.
i have tried really hard to not ever increase my vicoden level as i can see the problem with addiction...the little 'high' it can give you. but for me i feel it is more that when my physical pain is lifted a bit..i feel better because then i can actually do things instead of laying around in pain.
i guess i had also just heard from some others who stopped cymbalta and had terrible withdrawals..so that made me a little nervous.
do you think the cymbalta would help with my fibro?
thanks so much
Blank
222369_tn?1274478235
I'm probably not the best person to ask about fibromyalgia. In all honesty, I don't think it exists. I do believe you have symptoms and that there is a real illness there, but doctors and researchers can't figure it out..so they came up with fibro. Even the doctor who came up with the diagnostic parameters now says that it was essentially a "cop out". Either way, Cymbalta is FDA approved for "fibromyalgia" and all the pain associated with it, and they wouldn't have done that without some sort of evidence to support it. So, if your doctor agrees, then give it a try. I just suggest not getting on the vicodin train and staying there for the rest of your life. Opiates are not the way to treat chronic pain.
Blank
Avatar_n_tn
hello,
i understand what you are saying in regards to fibro. The whole thing doesn't make sense to me either. I understand that Drs. see the symptoms and give it a name. I really wish there was some relief because it is really bad.
It feels like when you have the flu and are achey (achy) all over, but ten times worse. And with that is extreme exhaustion. There are many physical things I used to enjoy but now I even go a few days sometimes between showers because even a shower takes too much energy. I don't cook much any more either. It is not that I am depressed and don't feel like doing things, it is just that I am in so much physical pain that I really have to push myself hard to do physical activities.
I keep trying to search for answers, which is why I posted here. I understand the advice on not getting on the vicoden train. I only ever started vicoden because I tried all the preventative meds and other pain meds for migraines..even tramadol and oxycodone(which I didn't like cause it was too strong). Nothing helped when I had a severe migraine except for the vicoden. If I don't take one when the migraine starts, I'll end up puking for 3 days with excruciating migraine pain. I have tried all the migraine meds too like Imitrex, Amerge, etc....
Anyways...just explaining why I take the vicoden. I guess unfortunately my body got dependent on it so that I take 1/2 a pill on the days when I don't have a bad migraine because if I don't, I get bad withdrawal symptoms.
I am thinking that maybe if I start taking a 1/4 of a pill on those days..I will be able to wean down to no vicoden except when needed for a severe migraine.
I just would love to be able to find something to help my fibro aching/pain.
thanks for your advice
Blank
222369_tn?1274478235
I'm glad you took what I said in the spirit that I meant it. Many times when I say that I don't believe Fibromyalgia is real, people think I'm saying that it's all in their head. I don't mean that at all. I just think there needs to be more research to find out the true cause of this. From your history, it sounds like you don't have an addictive personality for the pills..so, use them (with caution) when you need them. that's what pain medication is for! Just be wary if you ever use them as an escape mechanism for mental feelings. That's when the problems begin.
Blank
900459_tn?1304996859
Just going cold turkey of the vics would be the beat for you I know you say if u don't take half u have bad withdrawals and I do not mean this to be a smart a or anything like that but u ar not having bad withdrawals if a half of a Vic takes care of them U might think they are bad but trust me they get a lot worse because I could have took 20mg of vics at the worst of my addiction and still have withdrawals because I took so much oxy and that is good that u can take so little and it helps u but if u want off then just go cold turkey and deal with the withdrawals for a few days and it will get better by the day and like the other post said u are dependent not addicted which is alot better than being addicted because addicts like most of us on here including me cannot control ourselves ifnpills are around we are goin to just keep taking them until we are taking 25-30 vics a day until we go nod off and pass out unlike someone lime you who ia dependent and can only take 1 a day when u have more in the med cabinet which is good because that means after u get done with withdrawals after a couple weeks o being clean u could go back to taking just one every once in a while when u have a migraine so hang in there u can get thru this just be strong and u will make it also I would say give the cymbalta or however u spell it a chance or have u ever tried lyrica cause my granny has fibro and swears by lyrica she said it works better than anything.
Well good luck and don't take anything I said the wrong way cause I do not mean it like that and mean nothing bad all I wanna do is help ppl like everyone has helped me.
Good luck and stay strong
abritt
p.s sorry bout the spelling I am typin on my phone
Blank
Avatar_n_tn
Hello,
thanks for your reply. i understand what you are saying. i can only imagine the hell you must go through because i know how it feels to have minor withdrawals from just 1 vic.
i don't mean to sound like i'm complaining. i guess i just have had so many people and doctors make me feel guilty for taking vic at all...even 1/day..that i worry about addiction. and i do see the temptation....like if i am feeling down or real stressed out like i can't handle things or am thinking negative...i see the temptation to take a vic and have it help so i just feel good. that worries me. i mean...i don't do it but i can see how that would happen so i guess i'm just trying to be cautious.
i can sympathize with what you must have to go through.
thank you for your replies.
sincerely,
star
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
2 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
3197167_tn?1348972206
Blank
clean_in_ks
KS
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1926359_tn?1331591739
Blank
lulu747
Vancouver
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA